Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 53, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 6, 2008, 10:45 AM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2008, 10:45 AM CDT (15:45 UTC)
- Expired
- Sep 7, 2008, 7:37 AM CDT
- In force
- 21 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 10.11 ft at Sep 5, 2008, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 061545 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CDT SAT SEP 06 2008 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-070545- /O.NEW.KLCH.FL.W.0053.080906T1545Z-080907T0800Z/ /VLSL1.1.ER.000000T0000Z.080906T1500Z.080906T2000Z.NO/ 1045 AM CDT SAT SEP 06 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KLCH 061546 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA CALCASIEU RIVER NEAR OBERLIN CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC079-070546- /O.EXT.KLCH.FL.W.0045.000000T0000Z-080909T1800Z/ /GLML1.1.ER.080903T1225Z.080904T0300Z.080909T0600Z.NO/ 1046 AM CDT SAT SEP 06 2008 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM SATURDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$ LAC003-070545- /O.EXT.KLCH.FL.W.0050.000000T0000Z-080908T0055Z/ /OBCL1.2.ER.080905T0300Z.080906T0645Z.080907T1255Z.NO/ 1046 AM CDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OBERLIN. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 16.4 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR. $$ LAC019-070545- /O.EXT.KLCH.FL.W.0051.000000T0000Z-080910T1200Z/ /OTBL1.1.WT.080903T0309Z.080903T1700Z.080909T1200Z.NO/ 1046 AM CDT SAT SEP 06 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 3.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC055-113-070545- /O.CON.KLCH.FL.W.0053.000000T0000Z-080907T0800Z/ /VLSL1.1.ER.000000T0000Z.080906T1500Z.080906T2000Z.NO/ 1046 AM CDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 10.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
000 WGUS84 KLCH 070057 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 757 PM CDT SAT SEP 06 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA CALCASIEU RIVER NEAR OBERLIN CALCASIEU RIVER AT OLD TOWN BAY VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC079-071457- /O.EXT.KLCH.FL.W.0045.000000T0000Z-080910T1800Z/ /GLML1.1.ER.080903T1225Z.080904T0300Z.080910T0600Z.NO/ 757 PM CDT SAT SEP 06 2008 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM SATURDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TO BELOW FLOOD STAGE ON WEDNESDAY MORNING. * IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$ LAC003-071457- /O.EXT.KLCH.FL.W.0050.000000T0000Z-080908T0218Z/ /OBCL1.2.ER.080905T0300Z.080906T0645Z.080907T1418Z.NO/ 757 PM CDT SAT SEP 06 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OBERLIN. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:15 PM SATURDAY THE STAGE WAS 16.0 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY LATE MORNING. * IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR. $$ LAC019-071457- /O.CON.KLCH.FL.W.0051.000000T0000Z-080910T1200Z/ /OTBL1.1.WT.080903T0309Z.080903T1700Z.080909T1200Z.NO/ 757 PM CDT SAT SEP 06 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 3.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC055-113-071237- /O.EXT.KLCH.FL.W.0053.000000T0000Z-080907T1237Z/ /VLSL1.1.ER.000000T0000Z.080906T1500Z.080907T0037Z.NO/ 757 PM CDT SAT SEP 06 2008 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM SATURDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 6, 9:52 AM CDT, 53 minutes earlier.
Area forecast discussion, Sep 6, 9:52 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 AM CDT SAT SEP 6 2008 .DISCUSSION... FALL WEATHER PATTERN WILL CONTINUE OVER THE WEEKEND WITH MOSTLY CLEAR SKIES AND WINDS AT OR UNDER 10 MPH DURING THE DAY. CURRENT FORECAST LOOKS FINE AND I DO NOT HAVE ANY PLANS TO UPDATE. && .AVIATION... CLR SKIES WITH SFC WINDS UNDER 10 KNOTS TODAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 88 70 90 73 90 / 0 0 10 10 20 KBPT 89 71 90 72 89 / 0 0 10 10 20 KAEX 85 67 92 70 92 / 0 0 10 10 30 KLFT 86 71 90 73 90 / 0 0 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, Sep 6, 4:52 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 452 AM CDT SAT SEP 6 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-071000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 452 AM CDT SAT SEP 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL KEEP DRY WEATHER OVER THE AREA. FLOODING ON THE CALCASIEU AND VERMILION RIVERS WILL CONTINUE TO RECEDE FOR THE NEXT FEW DAYS. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR MORE INFORMATION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL INCREASE LATE SUNDAY AS ONSHORE FLOW DEVELOPS. RAIN CHANCES INCREASE BY MONDAY AFTERNOON AND CONTINUE THROUGH THE WEEK AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE SOUTHERN PLAINS TOWARD THE GULF COAST. HURRICANE IKE IS EXPECTED TO BE OVER THE EAST CENTRAL GULF OF MEXICO BY WEDNESDAY. INCREASING WINDS AND SEAS ARE EXPECTED OVER THE COASTAL WATERS BY LATE IN THE WEEK. PLEASE REFER TO THE NATIONAL HURRICANE CENTER FOR INFORMATION AND ADVISORIES ON IKE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 24
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.